Is it safe to take glimepiride, metformin and glipizide while suffering from diabetes?
User rating for this question
Posted Wed, 29 Jan 2014 in Diabetes
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: if it is not expired it can be used Detailed Answer: HI, thanks for using healthcare magic As you mentioned glimepiride and glipizide are in the same family of drugs (sulphonyureas). If the glipizide is not expired (the expiratory date should be on the container) and you have no history of allergic reactions to it, then you can use it. There are different formulations , the immediate release or the sustained release tablet. If the container has the letters XL or XR , it is sustained release. The initial dose is 5 mg for both, taken once daily in the morning. This dose can be increased if there is inadequate control but this should be left up to your doctor. IF you can alter your diet in the next few weeks to significantly reduce your carbohydrate intake, this would also reduce your blood sugars. IF you do reduce your carbohydrates , you should monitor your readings, the need for medication may decrease. If the control is not good and the visit is still too long away, you may need to consider visiting another doctor for treatment. I hope this helps, feel free to ask any other questions
Follow-up: Is it safe to take glimepiride, metformin and glipizide while suffering from diabetes? 25 minutes later
It is expired but never out of the cabinet. looks in good shape. I have taken them for past couple of days and no negative reactions. Just wanted to be sure that they were in the same family and dosage appeared higher than Glimiperide at 2mg as they are 5mg says gg 771 on pill expired back in 1/2012
Answered by Dr. Michelle Gibson James 15 minutes later
Brief Answer: may be best not to use them Detailed Answer: HI Yes, they are in the same drug family. Since they expired quite a while ago , it would be best not the take them because it is not likely to as effective as it should and also it is possible that the structure/components would have altered to cause side effects. If there are no other doctors in your area that you can access, you may want to consider trying the emergency services. Please feel free to ask any one else
People also viewed
- Can i take ddavp for central diabetes insipidus ?
- Have had diabetes on glipizide metformin and prescribed januvia suggestion
- Rash on body from knee surgery
- Sound my body leg
- Can lantus solostar cure insulin dependent diabetes ?
- Can i take levemir for juvenile onset diabetes ?
- Taking istamet and metformin have diabetes and hypertension safe medications
- Newborn with rash left side of body
- Left temple and body numbness
- Diabetic was on insulin glimepiride and metformin worth worrying
- Can bydureon cure noninsulin dependent diabetes ?
- If a non diabetic accidentally takes metformin
- Libverf position in body
- I am suffering from diabetes, can i take byetta?
- Metformin in diabetes